Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 19, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 6, 2024, 4:23 PM CDT for Nuckolls County, Webster County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2024, 4:23 PM CDT (21:23 UTC)
- Expired
- May 6, 2024, 4:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 22 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:34 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 2:20 PM CDT, 2 hours 3 minutes earlier. Its key messages:
- Thunderstorms will exit the area this evening. Despite some scattered rain showers, severe thunderstorms are not expected for the remainder of the work week.
- Seasonal Temperatures to slightly below normal for the remainder of the work week.
Area forecast discussion, May 6, 2:20 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Hastings NE 220 PM CDT Mon May 6 2024 .KEY MESSAGES... - Thunderstorms will exit the area this evening. Despite some scattered rain showers, severe thunderstorms are not expected for the remainder of the work week. - Seasonal Temperatures to slightly below normal for the remainder of the work week. && .DISCUSSION... Issued at 218 PM CDT Mon May 6 2024 Tonight: The line of Thunderstorms will be exiting the forecast area and moving into eastern Nebraska by around 7pm today. Winds will be westerly behind the line of convection. Lows tonight will be in the 40s. Tuesday - Thursday: The upper trough will be centered across the north central part of the CONUS and it will have multiple lobes of vorticity rotate around it. Some of these disturbances could bring some scattered showers and thunderstorms, but moisture will be pushed out with the activity today. This will keep instability low and remove the severe potential. Highs will be in the 60s to low 70s. Westerly winds on Tuesday will keep temps a bit higher due to downslope. The primary upper low will begin to swing southeast across the area Wednesday which will cause winds to become northwesterly behind a cold front. This will drop temperatures a touch for Wednesday and Thursday into the lower 60s which is a touch below seasonal norms for early May. Friday - Monday: A piece of the upper low will get cut off over the four corners region by Friday. As pieces of that energy eject eastward and another area dives southward just west of the great lakes, Nebraska will largely sit mild conditions with small rain shower/thunderstorm potential and near seasonal temperatures. As we move into the next work week, guidance diverges with how the cut-off upper low evolves, however, it does look like Nebraska/Kansas will remain under northwesterly flow aloft which will likely bring some rain/thunderstorm chances into next week, but this doesn't look to be strong to severe at this time. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1235 PM CDT Mon May 6 2024 MVFR ceilings will continue in the west until thunderstorms, likely severe, move in around 19z. In the eastern half IFR ceiling prevail until around 20z when the severe thunderstorms move through. Winds outside of storms will gust to 30kts from the south. Expected winds around 50kts in thunderstorms. Clouds will breakup and move west to east this evening, clearing out by sunset. Winds overnight will be around 10kts from the southeast before gusting around 25kts Tuesday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Billings Wright AVIATION...
Hazardous weather outlook, May 6, 2:50 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 250 PM CDT Mon May 6 2024 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 250 PM CDT Mon May 6 2024 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will continue tracking northeastward across the outlook area this afternoon into this evening. The primary severe weather threats will be hail to around the size of golf balls, wind gusts to 75 mph, and perhaps even a few tornadoes. A Tornado Watch is in effect for most of the area into early this evening. Today will be a windy day regardless of any thunderstorms. Strong south southeasterly winds are expected ahead of the front today with gusts as high as 40 to 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a few off and on again chances for isolated thunderstorms Wednesday afternoon through Thursday night and again on Sunday across portions of the outlook area. However, severe weather is currently not expected through the remainder of the outlook period after this evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay reports of hail, damaging wind, and tornadoes. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 6, 3:43 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
343 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Hail Smith Center 39.78N 98.79W
05/06/2024 E1.75 Inch Smith KS Law Enforcement
Pea to Golf Ball size hail in Smith Center.
&&
NOAA/NWS/MoritzSpecial weather statement, May 6, 3:45 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
345 PM CDT Mon May 6 2024
NEZ047-048-062-062130-
Merrick NE-Howard NE-Hall NE-
345 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MERRICK...
SOUTHEASTERN HOWARD AND NORTHERN HALL COUNTIES THROUGH 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wood River, or 11 miles west of Grand Island, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Grand Island around 400 PM CDT.
Other locations in the path of this storm include St. Libory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for south central
and central Nebraska.
&&
LAT...LON 4100 9811 4100 9812 4096 9817 4079 9857
4092 9872 4094 9872 4122 9834
TIME...MOT...LOC 2045Z 228DEG 25KT 4091 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RossiLocal storm report, May 6, 3:47 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
347 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail Riverton 40.09N 98.76W
05/06/2024 E1.00 Inch Franklin NE Trained Spotter
Hail up to the size of quarters in Riverton.
&&
REEDLocal storm report, May 6, 3:58 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
358 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Gst 2 WNW Riverton 40.10N 98.80W
05/06/2024 M64 MPH Franklin NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 6, 4:01 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
401 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Hail 5 NW Natoma 39.25N 99.08W
05/06/2024 E1.00 Inch Rooks KS Trained Spotter
Hail up to the size of quarters was reported
between 351 and 356 PM.
&&
ADPSpecial weather statement, May 6, 4:01 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Hastings NE
401 PM CDT Mon May 6 2024
NEZ062-075-062145-
Adams NE-Hall NE-
401 PM CDT Mon May 6 2024
...STRONG THUNDERSTORMS WILL IMPACT ADAMS AND SOUTHEASTERN HALL
COUNTIES THROUGH 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kenesaw to Bladen. Movement was northeast
at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Juniata, Roseland, and Prosser around 405 PM CDT.
Hastings and Ayr around 415 PM CDT.
Doniphan around 420 PM CDT.
Other locations in the path of these storms include Hansen.
This includes Interstate 80 between mile markers 309 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for south central
and central Nebraska.
&&
LAT...LON 4035 9869 4068 9868 4090 9828 4035 9828
TIME...MOT...LOC 2101Z 216DEG 33KT 4061 9861 4032 9863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:06 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 39 min |
| May 6, 12:40 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 25 min |
| May 6, 1:51 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 39 min |
| May 6, 2:07 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 38 min |
| May 6, 2:26 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 24 min |
| May 6, 2:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 48 min |
| May 6, 3:00 PM CDT | Special Weather Statement | GID | Kearney | 45 min |
| May 6, 3:21 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 39 min |
| May 6, 3:45 PM CDT | Special Weather Statement | GID | Hall | 45 min |
| May 6, 3:55 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 35 min |
| May 6, 4:01 PM CDT | Special Weather Statement | GID | Adams | 44 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 31 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 49 min |
| May 6, 4:29 PM CDT | Tornado Warning | GID | Nuckolls, Webster | 16 min |
| May 6, 4:47 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance | 43 min |
| May 6, 4:58 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 17 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Merrick, Nuckolls, Polk and 2 more | 50 min |
| May 6, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 38 min |
| May 6, 6:01 PM CDT | Special Weather Statement | GID | Fillmore, Thayer | 44 min |
| May 6, 12:43 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 47 min |
| May 6, 1:27 PM CDT | Special Weather Statement | GID | Phillips | 48 min |
| May 6, 1:30 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 45 min |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 30 min |
| May 6, 2:11 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 49 min |
| May 6, 2:57 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 33 min |
| May 6, 3:23 PM CDT | Severe Thunderstorm Warning | GID | Smith | 37 min |
| May 6, 3:28 PM CDT | Special Weather Statement | GID | Rooks | 32 min |
| May 6, 3:38 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 39 min |
| May 6, 3:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 30 min |
| May 6, 3:56 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 19 min |
| May 6, 5:17 PM CDT | Special Weather Statement | GID | Jewell, Mitchell, Osborne | 43 min |
| May 6, 6:26 PM CDT | Special Weather Statement | GID | Mitchell | 49 min |
Nearby
Tornado Warnings in Nebraska, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.